Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1997, Volume 65, Issue 6

Estimation of a Panel Data Sample Selection Model<1335:EOAPDS>2.0.CO;2-B
p. 1335-1364

Ekaterini Kyriazidou

We consider the problem of estimation in a panel data sample selection model, where both the selection and the regression equation of interest contain unobservable individual-specific effects. We propose a two-step estimation procedure, which "differences out" both the sample selection effect and the unobservable individual effect from the equation of interest. In the first step, the unknown coefficients of the "selection" equation are consistently estimated. The estimates are then used to estimate the regression equation of interest. The estimator proposed in this paper is consistent and asymptotically normal, with a rate of convergence that can be made arbitrarily close to $n^{-1/2}$, depending on the strength of certain smoothness assumptions. The finite sample properties of the estimator are investigated in a small Monte Carlo simulation.

Log In To View Full Content